View Full Version : Recently diagnosed adult. Prescribed Vyvanse


Clouse Wilhelm
01-16-17, 01:12 AM
Hi all. I'm new here. I am a 31 year old who has been recently diagnosed. I'm really new to this. I struggled my entire life in school, and always just figured I was lazy/stupid. I had been diagnosed as a child, but my parents didn't believe in medication. This past year I returned to college, and the daily difficulty of learning and studying returned. My sister suggested I get tested for ADHD, and sure enough, I have a pretty severe case. I have been prescribed vyvanse. I took it yesterday for the first time, and couldn't really tell much of a difference t be honest. My second dose was today however, and woah! I have never exp anything quite like this. (I also had a rather large coffee in the morning) I walked 3 miles, and made significant progress cleanly basement, and am currently lying in bed wanting to start on another project. Is this normal? I will be hon, I love bei productive. I am just a little shocked at the difference.

Danimal7291
01-16-17, 02:38 AM
Yes it is normal. Believe it or not after awhile you'll develop a tolerance and before you know it you'll be trying to chase that high by trying to get a higher dose. Don't be fooled! The woah energy euphoric kick is not what you're looking for, just subtle changes with focus.

stefiqeg
01-16-17, 05:08 AM
Hi and welcome :)

The difference can be huge, yes. Did you feel wired? It can take a few of days to get used to, just make sure you eat and sleep well.

I have to be really careful with coffee when taking stimulants or I'll get anxious and can't sleep. Also my blood pressure get too high. With no or little coffee I sleep much better when taking stimulants.

One thing that took me years to figure out: For me it's super important to take stimulant meds consistently and not "as needed". Other than focus/motivation/energy the meds help me a lot with irritability and sleep. And inconsistent medication does the opposite...

sarahsweets
01-16-17, 07:43 AM
Yes it is normal. Believe it or not after awhile you'll develop a tolerance and before you know it you'll be trying to chase that high by trying to get a higher dose. Don't be fooled! The woah energy euphoric kick is not what you're looking for, just subtle changes with focus.

Tolerance is not as common as you make it sound and I dont think the op is chasing a high after 2 days on the medication.

C15H25N3O
01-16-17, 08:36 AM
... wanting to start on another project. Is this normal? I will be hon, I love bei productive.

It is your wave. Just surf it!

The only tolerance you will build up is that you get used to the med
and your level of dosage adjustment and felt effectiveness should
become subtle. What is your dosage?

Clouse Wilhelm
01-16-17, 08:46 AM
Thanks for all the replies thus far guys!

I do suspect the coffee added an extra (and probably unneeded) kick of energy. I will probably forego the coffee, at least for awhile until I get a handle on this. I want to avoid as many side effects as possible. I'm definitely not interested in a high per se, although I must admit, feeling as though I can conquer the world, and then actually doing it was a first for me. I have always had the ability to be ambitious, but actuality getting things done this proficiently is certainly new. In the end I just want to be able to focus on my school work, and in turn learn. I have worked incredibly hard to get into my program, so I'm hoping to make the best of it.

Clouse Wilhelm
01-16-17, 02:06 PM
It is your wave. Just surf it!

The only tolerance you will build up is that you get used to the med
and your level of dosage adjustment and felt effectiveness should
become subtle. What is your dosage?

I'm on 30mg once a day. I am certainly planning on taking advantage of this while it lasts to get some much needed work done.

The one thing I will say is I'm not sleeping well on it, but I don't feel tired once the medication kicks in. That's just odd to me. I hope my sleeping pattern returns.

owias12
01-21-17, 10:33 AM
I started taking 30 mg. a day almost 4 months ago. It has definitely helped me. The first week I felt the racing heart and the feeling that I had drank two pots of coffee. After the first week, I couldn't even tell I was taking the medication. My real concern right now is the fact that I feel alot of joint pain and my hair is thinning out and falling out more. I used to have very long thick hair, but it has thinned significantly and it comes out in small clumps. I have been taking Magnesium to help with the joint pain, which has helped to reduce it. I'm torn on whether I want to keep taking this medication. Adderall didn't work for me. Vyvanse is definitely better, but not sure I like these few side effects. I figured I made it 44 years without the medication, I can probably make it the rest of my life without it.

WDJ1975
01-21-17, 10:47 PM
I'm on 30mg once a day. I am certainly planning on taking advantage of this while it lasts to get some much needed work done.

The one thing I will say is I'm not sleeping well on it, but I don't feel tired once the medication kicks in. That's just odd to me. I hope my sleeping pattern returns.

I just started on 40mg about four days ago. I had the exact same initial reaction of not wanting it to end, since it was the most focused I've ever felt. I literally didn't/couldn't sleep an entire day and I don't feel tired. I know the body is just adjusting and then it's about figuring out the dosage and timing. These forums have been helpful and now my concern is not figuring out the right mix to make myself finally have hope that I can get this under control.